Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
525 Posts
Discussion Starter · #1 ·
I've had IBS for years now, but I don't understand how the BM's can go from regular, to hard marbles, to pencil thin? Who has the pencil thin ones and what does this mean. I just started taking Citrucel, caltrate and the doctor ordered me Bentyl. I don't have pain, just the stool changes, more frequency and nausea. Any advice will help!!!
 

·
Registered
Joined
·
34,955 Posts
Alot of that has to do with how fast things move through, how much fiber you eat, and how in particular the muscles in the wall of the colon are contracting.OTOH, not to scare you.... a change to pencil thin stools can be a sign of colon cancer, and if this is a new thing you should probably bring this change to your doctor's attention If it has been going on all along, and you've been tested, then it's just part of your normal IBS pattern. Changes in bowel habits that make no sense (now...I made a big dietary or other change and my stools look different may make some sense, or these are the normal fluxuations I always have, so they make sense) or when treatments that have been working well suddenly stop working, it needs to be brought up with your doctor and you may need to have an evaluation.K.[This message has been edited by kmottus (edited 01-23-2001).]
 

·
Registered
Joined
·
389 Posts
Try looking up threads for this subject. Some reasons would be spasms of the colon. I thought if you sometimes get pencil thin and it alternates with "Normal" then there's nothing to be concerned about. but I'm not an expert. If there not "thin" all the time, concern does not need to be elevated, but you can always check with your doctor. I know that sometimes mine are "flater" or not as round, but this changes and my doctor does not seem to be concerned as I also suffer back/muscle spasms and a left hip that rotates out of place. All these will sometimes have an affect on my colon. Even afer I get Shiatsu, there are sometimes changes. But again, check with your doctor and maybe he can explain.[This message has been edited by MartyG (edited 01-23-2001).]
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top